MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VNMF3737C59TU
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: relevant device(s) are: product id: v nmf3737c59tu, serial/lot #: (b)(4), ubd: 08-jan-2021, udi#: (b)(4); product id: vnmc3737c52tu, serial/lot #: (b)(4), ubd: 09-jul-2022, udi#: (b)(4); product id: vnmc3737c90tu, serial/lot #: (b)(4), ubd: 13-aug-2022, udi#: (b)(4); product id: vnmc3737c90tu, serial/lot #: (b)(4), ubd: 20-aug-2022, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Valiant navion stent grafts were implanted in the endovascular treatment of a taa.  it was reported a cta performed 4 days later, a possible type ia endoleak was noted.  the patient returned for intervention just under 2 years later.It was noted the most proximal aortic stent begins at the zone 3 zone 4 junction and distally the patients endovascular stenting terminates in the external iliac arteries bilaterally.Both  internal iliac arteries had been sacrificed.The patient has a solitary right kidney and the para visceral aorta has been treated with stenting with a chimney graft to the right renal artery and periscope graft to the celiac artery and superior mesenteric artery.It has been noted over the last 12-24 months that the aorta in zone 3 has been progressively dilating and with that the patients endograft migrated from proximal zone 3 into the zone 3 zone for junction.The patient has now has a 6 cm zone 3 thoracic aortic aneurysm and a large endoleak/aneurysm at the proximal landing zone.  the patient underwent a ascending aortic repair.The patient had debranching of major vessels and grafting to the descending aorta with subsequent repair of the remainder of ascending aorta.No cause was reported.  no additional clinical sequalae were provided and the patient is fine.
 
Additional Manufacturer Narrative
No cause of the event has been determined by the physician and the stent graft that migrated and had a proximal endoleak was not determined either.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: core lab review of ct imaging from (b)(6) 2020 identified a new endoleak (undetermined type).The max aortic diameter was noted as 76.9mm and the imaging was noted asn/a for aortic enlargement.The imaging was noted as non evaluable for stent fracture, stent ring enlargement and stent ring migration due to device overlaps.The imaging was unable to identify the order in which the navion grafts were implanted.Core lab review of ct imaging from (b)(6) 2020 identified a persistent endoleak (undetermined type).The max aortic diameter was noted as 71.4mm and the imaging was noted as n/a for aortic enlargement.The imaging was noted as non evaluable for stent fracture, stent ring enlargement and stent ring migration due to device overlaps.The imaging was unable to identify the order in which the navion grafts were implanted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15823555
Report Number9612164-2022-04300
Device Sequence Number6223370
Product Code MIH
UDI-Device Identifier00763000100667
UDI-Public00763000100667
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2020
Device Model NumberVNMF3737C59TU
Device Catalogue NumberVNMF3737C59TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer01/04/2023
08/15/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date01/13/2023
08/23/2023
Date Device Manufactured12/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient Weight60 KG